Heat, X Se & Ec Clark
- When
- June 18, 1:00 PM PST
- Where
- X Se & Ec Clark forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
Two men who were hiking died of heatstroke after walking for about an hour without water. Temperatures in the area had climbed to near 100 degrees.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Two men who were hiking died of heatstroke after walking for about an hour without water. Temperatures in the area had climbed to near 100 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 18, 8:35 AM PST, 4 hours 25 minutes earlier.
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 935 AM PDT WED JUN 18 2003 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL BEGIN TO MOVE INTO CALIFORNIA TODAY...AND THEN SLOWLY MOVE ACROSS NEVADA THURSDAY AND FRIDAY. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL TODAY BUT WILL FALL TO SLIGHTLY BELOW NORMAL BY FRIDAY. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE SIERRA NEVADA AND PARTS OF SOUTH CENTRAL NEVADA THROUGH FRIDAY. .DISCUSSION...BROAD UPPER RIDGE STILL OVER THE INTERMOUNTAIN WEST TODAY WITH WEAK UPPER LOW THAT WAS OVER WEST CENTRAL ARIZONA YESTERDAY...NOW JUST SOUTH OF GALLUP NEW MEXICO. TROUGH NEARING THE WEST COAST SPLITTING WITH SOUTHERN PIECE OF ENERGY JUST OFF THE NORTHWEST CALIFORNIA COAST. 12Z ETA LOOKS TO BE WELL INITIALIZED WITH KEY FEATURES. RENO SOUNDING SHOWS APPROACHING TROUGH AS BROUGHT SOME COOLING AND STRONGER SOUTHERLY WINDS ALOFT TO WESTERN NEVADA. SATELLITE/LIGHTNING DATA SHOW LINE OF STORMS DEVELOPING FROM CENTRAL OREGON-SOUTH INTO NORTHWEST NEVADA. ETA THETA-E RIDGE/LIFTED INDICE PROGS INDICATE NORTHERN PORTION OF FORECAST AREA WILL BE ON THE FRINGE OF MORE WIDESPREAD THUNDERSTORMS ACROSS NORTHERN NEVADA TODAY. FAR NORTHEAST MOHAVE COUNTY ARIZONA WILL ALSO BE ON THE FRINGE OF ACTIVITY THAT DEVELOPS OVER THE HIGHER TERRAIN OF SOUTH CENTRAL UTAH AND NORTH CENTRAL ARIZONA. FORECAST FINE...NO UPDATES. PIERCE .LAS...NONE.
AZZ001>003-036-CAZ026>029-NVZ013>022-190000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 500 AM PDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, X Se & Ec Clark | 2003-06-20 | 53 | Male | Outside/Open Areas | Direct |
| Heat, X Se & Ec Clark | 2003-06-20 | 57 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2003Every state in 2003This day in weather historyWarnings in Nevada, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360335.